MAUDE Adverse Event Report: OVESCO ENDOCOPY AG GASTRODUODENAL FTRD SET; GASTRODUODUNAL FTRD SYSTEM SET

OVESCO ENDOCOPY AG GASTRODUODENAL FTRD SET; GASTRODUODUNAL FTRD SYSTEM SET
Model Number FTRD 13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 02/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Before the ftrd procedure a regular upper gi endoscopy was performed.After the procedure the user did not notice the esophageal perforation.The oesophagus was described as very vulnerable due to long-standing reflux disease.The patient complained about pain after the procedure, but this was not attributed to a possible perforation.There is no indication of a defect of the product or an unusual situation in the ftrd resection procedure itself.In summary, the described error is not attributed to a product malfunction and the user confirmed the regular function of the device.The case represents a procedural complication.Note: this report is part of the subsequent notification, as communicated by ovesco on 24.10.2024 and refers to: follow up questions ftrd system perforation-clip detached failure_10-03-2024 annex 1.
 
Event or Problem Description
It was reported that after a successful procedure in the stomach using a gastroduodenal ftrd system set, an esophageal perforation was caused.The perforation went unnoticed, leading to mediastinitis and septic shock, resulting in the patient's death.The perforation was not at the site of the intervention itself; it was in the mid to lower esophagus.At the end of the procedure the endoscopist did not visualize a perforation; the elderly patient had multiple comorbid diseases and in particular chronic reflux and esophagitis with a mechanically vulnerable esophageal wall.

Brand Name
GASTRODUODENAL FTRD SET
Common Device Name
GASTRODUODUNAL FTRD SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, baden württemberg 72076
GM   72076
MDR Report Key20693103
Report Number3006696607-2024-00018
Device Sequence Number8528844
Product Code PKL
UDI-Device Identifier04260206310655
UDI-Public04260206310655
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberFTRD 13
Device Catalogue Number200.72
Device Lot Number841593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexUnknown
Patient Weight60 KG